It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board

Can someone help...bcp CAUSING acne :-(


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 09-27-2007, 11:54 AM   #1
Atti11
Junior Member
(female)
 
Join Date: Sep 2007
Location: USA
Posts: 44
Atti11 HB User
Can someone help...bcp CAUSING acne :-(

I don't know what to do. I'm on the period week of my second pack of Orthocyclen, ready to start my third pack in a few days, and before the week I was going to take the sugar pills and get my period, I began breaking out around my chin in HUGE cysts, that are red, swollen, and very painful. I'm also breaking out on my back, where I NEVER break out.

Last summer I was on Yasmin for two full packs of BCP's and the SAME thing happened, and I didn't want to get back on them, but did anyways because I don't want to get pregnant.

When I got off of them, I was on minocycline for about a month or two, and my skin cleared. I stopped taking it and my skin contiinued to be really good, a few pimples here or there around my period week.

I still have the presciption, and began taking minocycline again yesterday.

My boyfriend is very supportive and willing to just use condoms and spermicide, and have plan b as a "just in case". He's very, very careful (we've been using a condom anyways, and we werent' planning on NOT even though i'm on bc.)

So...should I start the third pack in 2 more days, and continue to take the minocycline (which cancels out alot of the bc effectiveness anyways), or should I just throw it in the towel, since I have tried bcp's twice and the hormones have screwed me up both times...? Any ideas?

I'm so frustrated and bummed out, any advice would be appreciated. I'm going to see my boyfriend for the first time in a month next week, and would really, really like to have clear skin again...but right now I have several cysts on my chin and i'm hoping the minocycline will prevent me from getting any more...

Thank you in advance for any help/advice you might be able to offer me.

Sarah

 
Sponsors Lightbulb
   
Old 09-27-2007, 07:20 PM   #2
Atti11
Junior Member
(female)
 
Join Date: Sep 2007
Location: USA
Posts: 44
Atti11 HB User
Re: Can someone help...bcp CAUSING acne :-(

Anyone? :-(

Can somebody tell me how long it takes to get over the initial "breakout" or reaction one might have to bcp's? I just need to decide if I should start a new pack or just not take them...also, if i start a new pack but decide a week later i don't want to take them, is that bad cause I will probably get my period right away again? so confused...

 
Old 09-27-2007, 07:39 PM   #3
Kszan
Senior Veteran
(female)
 
Kszan's Avatar
 
Join Date: Jun 2006
Posts: 5,254
Kszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB UserKszan HB User
Re: Can someone help...bcp CAUSING acne :-(

I always had a couple of those weird cyst like acne pimples about a week before my period when I was on the pill. It didn't seem to matter which pill I was on, it happened every month. Nothing except going off the pill helped with that particular problem.

Personally, my life has improved a ton since I quit. If you're ok with using condoms (which is what I use), then I say, quit the pill. See how it goes. You can always go back on again eventually if you feel like it, but I think you should try without the pill and see how it goes.

 
Old 09-28-2007, 09:45 AM   #4
jen52983
Senior Veteran
(female)
 
Join Date: Jun 2006
Location: pennsylvania
Posts: 1,351
jen52983 HB User
Re: Can someone help...bcp CAUSING acne :-(

When I started Yasmin it was about 2-3 weeks when in I noticed fewer pimples. Before Yasmin I'd get a breakout a few days before my period, lets say I'd get 5 pimples... then after starting Yasmin I'd get 2 pimples. It seemed to help me very soon after starting the pill.

I stopped using the pill for a while b/c of the cost. My last pack was April. By mid-May I noitced I was breaking out more often and more severe.. bigger and more painful cyst-like acne. I was hoping that it would clear up within a month, but it only seemed to get worse. Of course I can't say for sure that stopping the pill caused it, but nothing else in my life or routine changed. I tried waiting it out but I just couldn't take it. My skin was looking horrible, it hurt and it was only getting worse (I'm sure all the products I used trying to help only contributed). Finally in July I started Yasmin again. It took about a month for me to notice an improvement. Ever since then my break outs are once again less.. but now when i do get a pimple its usually the big painful ones not the tiny little ones i used to get.

B/c of cost I'll be switching to Levora-28 this sunday actually. (I'm scared of negative side effects, but we'll have to see how it goes)

Its best to give the pill 3 full months before you can say whether or not it's right for you. I'm sure you've read and heard elsewhere, that BC is trial and error for everyone, and with different results for everyone. Try to stick with it.. if it doesn't get better after 3 full months I suggest talking to your Gyno about trying another new brand. If you don't want to switch again, then maybe head to a Dermatologist for some help..

Good luck.

 
Old 09-28-2007, 11:40 AM   #5
Atti11
Junior Member
(female)
 
Join Date: Sep 2007
Location: USA
Posts: 44
Atti11 HB User
Re: Can someone help...bcp CAUSING acne :-(

Thank you both for your replies...the nurse at my Gyno's office told me the same thing...to go through one more pack...so I'm going to. I have noticed that my skin is beginning to clear up a little now, so maybe it was just because of my period?-- We'll see I guess. Thanks again

 
Old 09-28-2007, 05:14 PM   #6
rrhjsh812
Junior Member
(female)
 
Join Date: Sep 2007
Location: London, England
Posts: 14
rrhjsh812 HB User
Re: Can someone help...bcp CAUSING acne :-(

Quote:
Originally Posted by Atti11 View Post
Thank you both for your replies...the nurse at my Gyno's office told me the same thing...to go through one more pack...so I'm going to. I have noticed that my skin is beginning to clear up a little now, so maybe it was just because of my period?-- We'll see I guess. Thanks again
You could always ask for some Differin or Duac gel to use at night. I've used both and like both of them (maybe the Duac a little more?) - good luck!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can someone please give me some advice or help me!SO frustrated! nolovenoglory Acne 9 05-09-2008 01:18 AM
Poor ELASTICITY PROBLEM- at age 19 years old - SOMEONE HELP! midleton123 Skin Problems 7 03-13-2007 11:15 PM
SOMEone help me PLEASE I BEG YOU!..was put on doxycycline w/ duac & differin midleton123 Acne 7 03-13-2007 09:52 AM
Poor ELASTICITY PROBLEM at 19 years old - someone help PLEASE! midleton123 Cosmetic / Plastic Surgery 0 03-05-2007 06:59 PM
I hope this is your Acne cure-Helping someone out there would be AWESOME! Naturegal Acne 3 04-03-2006 08:18 PM
zoloft causing? acne please help! johnpage Skin Problems 1 10-15-2005 11:35 AM
ACNE HELP FOR YOU! (long read, please read) dfwgoodguy Acne 45 03-31-2005 05:30 PM
Acne Food Question - Is This OK To Eat, PLEASE Help Legend#14 Acne 68 06-06-2004 05:21 PM
How can I best help my daughter? Wants2Help Acne 41 09-19-2003 05:13 PM
Why Bump Acne, HELP Someone? joshua007 Acne 5 04-10-2003 07:39 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:47 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!